Drought, Apple and Lucerne Valleys
- When
- August 1, 12:00 AM PST to August 31, 11:59 PM PST
- Where
- Apple and Lucerne Valleys forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Despite an increase in monsoon thunderstorm activity, the National Drought Monitor continued to indicate D3 extreme drought conditions for the entire SGX CWA during the month of August. This was mainly due to non-irrigated agriculture and native vegetation stresses, extreme fire danger, and water restrictions.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Despite an increase in monsoon thunderstorm activity, the National Drought Monitor continued to indicate D3 extreme drought conditions for the entire SGX CWA during the month of August. This was mainly due to non-irrigated agriculture and native vegetation stresses, extreme fire danger, and water restrictions. Wells in some rural areas continued to run dry. The issue of water conservation was being talked about much more frequently than in previous months.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 31, 8:30 PM PST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT TUE JUL 31 2007 .SYNOPSIS... MOISTURE IN FLOW ALOFT SHIFTING FROM EAST TO SOUTH WILL CAUSE A CHANCE OF MOUNTAIN AND DESERT SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOONS AND EVENINGS. THE MARINE LAYER AND ONSHORE FLOW WILL CAUSE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS... EXTENDING LOCALLY INLAND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY-FRI)... A LARGE SWATH OF MID LEVEL DEBRIS CLOUDS TRACKED SLOWLY OVER THE COACHELLA VALLEY...RIVERSIDE COUNTY MTNS AND EASTERN SAN BERNARDINO MOUNTAINS AROUND BIG BEAR TODAY. OVER THESE AREAS THE BAND BROUGHT SOME EMBEDDED LIGHT SHOWERS THIS AFTN AND ALSO PUT A BIG DENT IN THE MAX TEMPS. WITH THE UNUSUALLY THICK CANOPY OF MID CLOUDS...SITES SUCH AS PALM SPRINGS RAN ABOUT 12-15 DEGF COOLER THAN MONDAY AFTN. 94 DEGF FOR THE HIGH AT PALM SPRINGS SET A RECORD FOR THE LOWEST MAXIMUM ON THE DATE OF JULY 31. THERE WAS ALSO ISOLATED CONVECTION NEAR CAMPO. ALL SHOWER ACTIVITY DIMINISHED BEFORE SUNSET. EXPECT MOISTURE AND INSTABILITY TO BE MORE FAVORABLE FOR MAINLY AFTN/EVE SHOWERS AND THUNDERSTORMS ON WED AND THU IN THE MOUNTAINS AND DESERTS. GENERALLY SW CA WILL CONTINUE TO BE ON THE WRN FRINGE OF MOISTURE. THERE COULD ALSO BE A FEW NOCTURNAL STORMS THAT MOVE IN FROM STRONGER CONVECTION TO THE E. THE MARINE LAYER WILL CONTINUE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS...EXTENDING INTO THE WRN SAN DIEGO INLAND VALLEYS. MID LEVEL CLOUDS MAY OCCASIONALLY DISRUPT THE LOWER CLOUD COVER. TEMPS WILL GENERALLY BE NEAR TO SLIGHTLY BELOW SEASONAL. HOWEVER...THERE COULD BE SIGNIFICANT VARIATIONS CAUSED BY THE EXACT CLOUD COVER OR DEW POINTS EACH DAY...ESPECIALLY IN THE MOUNTAINS AND DESERTS. && .LONG TERM (SAT-TUE)... EXTENDED PROGS CONTINUE TO INDICATE A STRONGER TROUGH MOVING PAST TO THE N THIS WEEKEND AND EARLY NEXT WEEK. PREVIOUS MODEL RUNS INDICATED SIGNIFICANT DRYING BUT THE LATEST PROGS SHOW MORE MID LEVEL MOISTURE IN SLY FLOW...EVENTUALLY DECREASING EARLY NEXT WEEK. WILL KEEP A SLIGHT CHANCE OF MOUNTAIN AND DESERT THUNDERSTORMS IN THE FORECAST THROUGH MON...THEN DRIER NEXT TUE/WED. THE MARINE LAYER SHOULD DEEPEN A LITTLE WITH SLIGHT COOLING IN MOST AREAS. && .AVIATION... 010230Z...MARINE LAYER DEPTH REMAINS AROUND 2000 FEET AND LITTLE CHANGE IS EXPECTED THROUGH WEDNESDAY. STRATUS WITH BASES AROUND 1500 FEET MSL AND TOPS NEAR FL020 WILL PUSH BACK ONSHORE OVERNIGHT. FARTHER INLAND...FOG AND HAZE WILL RESTRICT VISIBILITY IN SOME VALLEYS BETWEEN 10Z AND 19Z WED. MOSTLY 3-5SM...BUT LOCALLY FALLING BELOW 1SM IN FOG AROUND SUNRISE. ALTHOUGH CONFIDENCE IS LOW...AT THIS TIME DO NOT EXPECT THE STRATUS TO MAKE IT TO KONT DUE TO WEAKER ONSHORE GRADIENTS AND DISRUPTION FROM THE HIGHER CLOUDS....EXPECT STRATUS TO CLEAR BACK TO THE COAST WEDNESDAY MORNING BETWEEN 16Z AND 18Z. ELSEWHERE...BROKEN TO OVERCAST CEILINGS ABOVE FL100 EXPECTED TO GRADUALLY THIN OVERNIGHT AND ON WED...ALLOWING BETTER HEATING FOR CONVECTIVE DEVELOPMENT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON OVER THE MOUNTAINS AND DESERTS. BASES SHOULD BE AT OR ABOVE FL080 WITH ISOLATED TOPS TO FL400 AT TIMES. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...LAVIS AVIATION...JAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT TUE JUL 31 2007 CAZ055-056-058-060>062-011200- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE FLASH FLOOD POTENTIAL IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MONSOONAL MOISTURE WILL BRING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. FOR WEDNESDAY...THE FLASH FLOOD POTENTIAL IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59494, 59496, 59497, 59498, 59500, 59501, 59502, 59503, 59504, 59505, 59506.